MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN ENDOPROSTHESIS - 3; NIP
Model Number VBC101502
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records indicated the device met pre-release specifications.The imaging could not be performed as the images were not available.The device was waiting to be returned.Warnings section in ifu states: do not withdraw the gore® viabahn® endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® endoprosthesis back into the sheath can cause damage to the endoprosthesis, premature deployment, deployment failure, and/or catheter separation.If removal prior to deployment is necessary, withdraw the gore® viabahn® endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® endoprosthesis and introducer sheath can then be removed in tandem.After removal, do not reuse the gore® viabahn® endoprosthesis or introducer sheath.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2020, a patient was to be implanted with a 10mm x 15cm gore® viabahn® endoprosthesis to treat common iliac aneurysm.It was reported thrombolysis were firstly performed.After that the common iliac artery was noted in good condition without tortuosity and calcification.After the viabahn device was advanced via 12fr sheath to the target lesion, the physician initiated the deployment line, no resistance was reportedly felt.However, the deployment line got stuck when the viabahn® device expanded 1/3.The viabahn® device couldn't be deployed after many attempts.The physician decided to withdraw the viabahn device back into the sheath but couldn't make it.Then the viabahn device and sheath were removed in tandem with great efforts.During the removal, the endoprosthesis was totally expanded and damaged.It was difficult and took a long to withdraw the viabahn device.A vbh111002w (11mm x 10cm), a vbc110502 (11mm x 5cm) and a vbc100202(10mm x 5cm) were used to complete the procedure successfully.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Update event description.Code1 213 - the images were not available, the imaging evaluation could not be performed.The device was returned and the engineering evaluation was performed on the device.The following observations were made by engineer: the entire device was returned except for the distal tip.The deployment line was taut within the hub.There was approximately 111 cm of deployment line coming out of the transition with a 0.5 cm single fiber on the end of the deployment line.The distal shaft, upon which the endoprosthesis was mounted, was damaged where the tip would have been located and the stainless steel braid of the distal shaft was exposed, see.The endoprosthesis was fully expanded and damaged.There was delamination 5 cm from the scalloped cut end of the endoprosthesis that was about 2 cm long and a second section of delamination about 9.5 cm from the scalloped cut end of the endoprosthesis that was about 1 cm long.Based on the evaluation performed, no manufacturing anomalies were identified to which the event could be definitively attributed.Warnings section in ifu states: do not withdraw the gore® viabahn® endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® endoprosthesis back into the sheath can cause damage to the endoprosthesis, premature deployment, deployment failure, and / or catheter separation.If removal prior to deployment is necessary, withdraw the gore® viabahn® endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® endoprosthesis and introducer sheath can then be removed in tandem.After removal, do not reuse the gore® viabahn® endoprosthesis or introducer sheath.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2020, a patient was to be implanted with a 10mm x 15cm gore® viabahn® endoprosthesis to treat common iliac aneurysm.It was reported thrombolysis were firstly performed.After that the common iliac artery was noted in good condition without tortuosity and calcification.After the viabahn device was advanced via 12fr sheath to the target lesion, the physician initiated the deployment line, no resistance was reportedly felt.However, the deployment line got stuck when the viabahn® device expanded 1/3.The viabahn® device couldn't be deployed after many attempts.The physician decided to withdraw the viabahn device back into the sheath but couldn't make it.Then the viabahn device and sheath were removed in tandem with great efforts.During the removal, the endoprosthesis was totally expanded and damaged.It was difficult and took a long to withdraw the viabahn device.A vbh111002w (11mm x 10cm), a vbc110502 (11mm x 5cm) and a vbc100502(10mm x 5cm) were used to complete the procedure successfully.The patient tolerated the procedure.

Brand Name
GORE VIABAHN ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9760771
Report Number2017233-2020-00131
Device Sequence Number13625366
Product Code PFV
UDI-Device Identifier00733132614691
UDI-Public00733132614691
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2021
Device Model NumberVBC101502
Device Catalogue NumberVBC101502
Device Lot Number18766435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight62